Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

September 5, 2021Allen Parish, Evangeline Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Sep 5, 2021, 11:34 PM CDT for Allen Parish, Evangeline Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2021, 11:34 PM CDT (04:34 UTC)
Expired
Sep 6, 2021, 12:15 AM CDT
In force
41 min
Issued by
NWS Lake Charles, LA
Hail
0.00 in
Wind
30

Counties Allen Parish, LA, Evangeline Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3514 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS84 KLCH 060434
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
1134 PM CDT Sun Sep 5 2021
 
LAZ028-031-032-060515-
Evangeline LA-Allen LA-Rapides LA-
1134 PM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of south central
Rapides, Evangeline and eastern Allen Parishes through 1215 AM CDT...

At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenmora, moving south at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Oakdale, Ville Platte, Mamou, Oberlin, Glenmora, Elizabeth, Turkey
Creek, Pine Prairie, Bayou Chicot, Indian Lake, Chicot State Park,
Allen Parish Airport, Beaver, Reddell, Bond, St. Landry, Forest Hill,
Mcnary and Union Hill.

This includes Interstate 49 between mile markers 39 and 40, between
mile markers 43 and 44, and between mile markers 63 and 65.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 9221 3079 9221 3077 9217 3071 9217
      3052 9277 3073 9285 3098 9282 3113 9249
TIME...MOT...LOC 0434Z 346DEG 14KT 3093 9262 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Warthen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Sep 5, 11:18 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 5, 11:18 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1118 PM CDT Sun Sep 5 2021

.DISCUSSION...

For 09/06/2021 06Z TAF Issuance.

&&

.AVIATION...

A weak frontal boundary nudging southward towards the region is
resulting in scattered convection late this evening. With that,
expect scattered convection to continue to be a possibility
through the overnight hours. In addition, will likely see some
pockets of lowered CIGS/VIS, especially at AEX where convection
has already been ongoing. Frontal boundary will largely stall and
begin to wash out through the day tomorrow, though guidance
suggests terminals will likely see northwesterly winds develop by
mid morning. Some dry air will attempt to work in towards AEX,
which should help limit precip chances there tomorrow. At the
remaining terminals, scattered thunderstorms once again a
possibility through much of the day and into the evening.

50

&&

.PREV DISCUSSION... /issued 1000 PM CDT Sun Sep 5 2021/

UPDATE...The previous forecast remains on target with only a
minor update to the precip grids conducted to reflect current
trends.

PREV DISCUSSION... /issued 344 PM CDT Sun Sep 5 2021/

DISCUSSION...

SHORT TERM [Today through 12Z Wednesday]...

Showers and thunderstorms will be expected to continue developing
(primarily for southern areas) for the remainder of this afternoon
into this evening. A few storms will be possible for Central LA
through the evening. Storms will dissipate after sunset but an
approaching frontal boundary from the north will lead to forced
uplift and formation of storms in our area during the overnight
hours. The HRRR is showing some storms making their way through
our area starting around 04Z and progressing towards the coast by
12Z. PWATs 2.00-2.25 inches will be expected heading into Monday.

The frontal boundary will be expected to stall over our area
Monday into Wednesday. Precipitation chances will be enhanced by
daytime heating. WPC has our area in a Marginal Risk of Excessive
Rainfall through the period. A significant amount of moisture
present in our area along with the stalling frontal boundary means
that there will be persistent chances for showers and
thunderstorms over the next few days. Areas that get sustained and
persistent rainfall could see flooding.

55

LONG TERM [Wednesday through Sunday]...

As we start the long term period, our weak frontal boundary is
progged to be meandering/washing out in vicinity of the forecast
area, while another, more substantial cool front is noted to our
northwest, extending from the Mid-South through the ArkLaTex. At the
same time, the much talked about area of disturbed weather currently
over the wrn Caribbean/Yucatan Peninsula is progged to be moving
newd across the cntl Gulf as a trof of low pressure. Combo of these
features, along with plentiful Gulf moisture in place across the
area (forecast soundings indicate PWAT values as high as 2.2 inches,
mainly over lower Acadiana) should lead to scattered/numerous
showers/storms by Wednesday afternoon, primarily over the sern zones.

By Thursday, the reinforcing front should be slipping into the
forecast area, squeezing sufficient moisture for further convection
to mainly the coastal areas and lower Acadiana. The main impacts of
the front for now appear to be a nice lowering of dewpoints across
the nrn zones, making for a more pleasant afternoon despite temps
into the mid 90s.

With the front slipping off the coast by early Friday, dry weather
looks on tap for the early portions of the weekend. Wake up temps
are progged by guidance to be in the mid/upper 60s (a degree or two
below seasonal norms) for a large portion of the forecast area
through Saturday.

By Sunday, the front washes out and return flow begins moistening
the lower levels again...look for widely scattered showers/storms to
also return to the region.

25

MARINE...
Weak onshore flow and low seas will prevail this evening outside
of scattered thunderstorms. Storms will become more widespread
Monday through Wednesday as a frontal boundary stalls across the
region. Winds will alternate between offshore and onshore through
the first half of the week depending on the exact location of the
boundary.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  97  74  89  68 /  40  70  40  10
LCH  94  76  89  72 /  40  60  60  40
LFT  94  76  89  73 /  50  40  80  40
BPT  94  74  90  71 /  30  60  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Sep 5, 3:46 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
346 PM CDT Sun Sep 5 2021

GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
062045-
Calcasieu Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
346 PM CDT Sun Sep 5 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana,
southeast Texas and the coastal lakes and bays of the Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will continue developing into the evening
hours. Storms will dissipate in the evening but an approaching
frontal boundary from the north will bring thunderstorms throughout
the area overnight.

Severe weather is not expected. However, some of these storms will
be capable of brief heavy downpours, frequent lightning, and gusty
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The approaching frontal boundary will stall over the area Monday and
will lead to high precipitation chances Monday through Wednesday.
There will be a concern for flooding early in the week with the
stalling frontal boundary providing enhanced chances for
precipitation Monday through Wednesday. Severe weather is not
expected. However, some of these storms will be capable of brief
heavy downpours, frequent lightning, and gusty winds.

A second frontal boundary will push through the area late this week
bringing most of the precipitation to an end Thursday through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-435-450-452-455-470-472-475-062045-
Sabine Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
346 PM CDT Sun Sep 5 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will persist over the coastal
waters this afternoon and tonight. Severe weather is not expected.
However, some of these storms will be capable of brief heavy
downpours, frequent lightning, and gusty winds. Higher seas will be
possible in or near storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Numerous showers and thunderstorms are expected Monday as the
aforementioned frontal boundary stalls across the area. This
activity will become more scattered Monday night, but redevelop
again during the day Tuesday and Wednesday. Severe weather is not
expected. However, some of these storms will be capable of brief
heavy downpours, frequent lightning, and gusty winds.

A second frontal boundary will push through the area late this week
bringing most of the precipitation to an end Thursday through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 5, 9:20 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
920 PM CDT Sun Sep 5 2021

LAZ028-029-060245-
Avoyelles LA-Rapides LA-
920 PM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of central Rapides and
northwestern Avoyelles Parishes through 945 PM CDT...

At 919 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexandria, moving southeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Alexandria International Airport, Effie, Ball,
Lecompte, Libuse, Echo, Tioga, Esler Regional Airport, Kingsville,
Poland, Kolin, Centerpoint, Ruby, Holloway, Paradise, Deville,
Woodworth and Forest Hill.

This includes Interstate 49 between mile markers 65 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3119 9202 3101 9250 3135 9265 3146 9232
      3146 9227
TIME...MOT...LOC 0219Z 315DEG 17KT 3124 9249

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen
Special weather statement, Sep 5, 9:47 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
947 PM CDT Sun Sep 5 2021

LAZ028-060315-
Rapides LA-
947 PM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of central Rapides
Parish through 1015 PM CDT...

At 947 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lecompte, or 7 miles south of Alexandria, moving
southeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Glenmora, Lecompte, Echo, Poland, Woodworth,
Forest Hill and Mcnary.

This includes Interstate 49 between mile markers 61 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3121 9226 3110 9223 3105 9223 3100 9238
      3100 9239 3096 9246 3095 9248 3095 9250
      3092 9261 3111 9267 3128 9266 3135 9239
TIME...MOT...LOC 0247Z 329DEG 13KT 3118 9246

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen
Special weather statement, Sep 5, 11:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1134 PM CDT Sun Sep 5 2021

LAZ028-031-032-060515-
Evangeline LA-Allen LA-Rapides LA-
1134 PM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of south central
Rapides, Evangeline and eastern Allen Parishes through 1215 AM CDT...

At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenmora, moving south at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oakdale, Ville Platte, Mamou, Oberlin, Glenmora, Elizabeth, Turkey
Creek, Pine Prairie, Bayou Chicot, Indian Lake, Chicot State Park,
Allen Parish Airport, Beaver, Reddell, Bond, St. Landry, Forest Hill,
Mcnary and Union Hill.

This includes Interstate 49 between mile markers 39 and 40, between
mile markers 43 and 44, and between mile markers 63 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 9221 3079 9221 3077 9217 3071 9217
      3052 9277 3073 9285 3098 9282 3113 9249
TIME...MOT...LOC 0434Z 346DEG 14KT 3093 9262

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:20 PM CDTSpecial Weather StatementLCHRapides25 min
Sep 5, 9:47 PM CDTSpecial Weather StatementLCHRapides28 min
Sep 6, 4:52 AM CDTSpecial Weather StatementLCHAvoyelles53 min
Sep 6, 5:52 AM CDTSpecial Weather StatementLCHAvoyelles83 min
Sep 6, 6:12 AM CDTFlash Flood WarningLCHAvoyelles, Rapides4 hr
Sep 6, 7:47 AM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu58 min
Sep 6, 8:44 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis5 hr
Sep 6, 8:53 AM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu, Jefferson Davis67 min
Sep 6, 8:58 AM CDTSpecial Weather StatementLCHVermilion62 min
Sep 6, 9:01 AM CDTSpecial Marine WarningLCH59 min
Sep 6, 9:16 AM CDTSpecial Marine WarningLCH44 min
Sep 6, 10:06 AM CDTSpecial Marine WarningLCH54 min
Sep 6, 10:10 AM CDTSpecial Weather StatementLCHCameron, Vermilion65 min
Sep 6, 10:17 AM CDTSpecial Marine WarningLCH28 min
Sep 6, 10:58 AM CDTSpecial Weather StatementLCHCameron47 min
Sep 6, 10:24 AM CDTSpecial Weather StatementLCHOrange36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.